Alert archive / South Carolina / Tornado Warnings in 2020

Tornado Warning 19, NWS Charleston, SC

August 24, 2020Charleston County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this tornado warning at Aug 24, 2020, 5:22 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2020, 5:22 PM EDT (21:22 UTC)
Expired
Aug 24, 2020, 6:15 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 5:25 PM EDTTSTM WND DMGJacksonboro, SCTREE DOWN ON HWY 17 NEAR HWY 64.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2020-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2020-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1107 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

586 
WFUS52 KCHS 242122
TORCHS
SCC019-029-035-242215-
/O.NEW.KCHS.TO.W.0019.200824T2122Z-200824T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
522 PM EDT Mon Aug 24 2020

The National Weather Service in Charleston has issued a

* Tornado Warning for portions of...
  Charleston County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 615 PM EDT.
    
* At 522 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Jacksonboro, moving northeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Ravenel, Delemar Crossroads and Jacksonboro. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3271 8044 3275 8049 3299 8036 3285 8013
TIME...MOT...LOC 2122Z 228DEG 14KT 3275 8045 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
6 follow-up statements
718 
WWUS52 KCHS 242129
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
529 PM EDT Mon Aug 24 2020

SCC019-029-035-242215-
/O.CON.KCHS.TO.W.0019.000000T0000Z-200824T2215Z/
Charleston SC-Colleton SC-Dorchester SC-
529 PM EDT Mon Aug 24 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
CHARLESTON...COLLETON AND DORCHESTER COUNTIES...
    
At 529 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Jacksonboro, moving northeast at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ravenel, Delemar Crossroads and Jacksonboro. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3272 8042 3275 8047 3299 8036 3285 8013
TIME...MOT...LOC 2129Z 228DEG 14KT 3277 8042 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
126 
WWUS52 KCHS 242139
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
539 PM EDT Mon Aug 24 2020

SCC019-029-035-242215-
/O.CON.KCHS.TO.W.0019.000000T0000Z-200824T2215Z/
Charleston SC-Colleton SC-Dorchester SC-
539 PM EDT Mon Aug 24 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
CHARLESTON...COLLETON AND DORCHESTER COUNTIES...
    
At 538 PM EDT, a severe thunderstorm capable of producing a tornado 
was located near Jacksonboro and Beck's Landing, moving northeast at 
15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ravenel and Delemar Crossroads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3273 8041 3275 8045 3299 8036 3285 8013
TIME...MOT...LOC 2138Z 223DEG 14KT 3280 8039 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
474 
WWUS52 KCHS 242146
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
546 PM EDT Mon Aug 24 2020

SCC029-242155-
/O.CAN.KCHS.TO.W.0019.000000T0000Z-200824T2215Z/
Colleton SC-
546 PM EDT Mon Aug 24 2020

...THE TORNADO WARNING FOR COLLETON COUNTY IS CANCELLED...
    
The immediate risk for tornadoes has ended. 

LAT...LON 3285 8013 3273 8041 3277 8044 3279 8043
      3281 8040 3284 8039 3285 8040 3288 8040
      3289 8039 3290 8039 3299 8036
TIME...MOT...LOC 2145Z 225DEG 10KT 3281 8038 

$$

SCC019-035-242215-
/O.CON.KCHS.TO.W.0019.000000T0000Z-200824T2215Z/
Charleston SC-Dorchester SC-
546 PM EDT Mon Aug 24 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
CHARLESTON AND DORCHESTER COUNTIES...
    
At 545 PM EDT, a severe thunderstorm capable of producing a tornado 
was located near Canadys Landing, moving northeast at 10 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ravenel and Delemar Crossroads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3285 8013 3273 8041 3277 8044 3279 8043
      3281 8040 3284 8039 3285 8040 3288 8040
      3289 8039 3290 8039 3299 8036
TIME...MOT...LOC 2145Z 225DEG 10KT 3281 8038 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
299 
WWUS52 KCHS 242155
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
555 PM EDT Mon Aug 24 2020

SCC019-035-242215-
/O.CON.KCHS.TO.W.0019.000000T0000Z-200824T2215Z/
Charleston SC-Dorchester SC-
555 PM EDT Mon Aug 24 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
CHARLESTON AND DORCHESTER COUNTIES...
    
At 555 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Delemar Crossroads, moving northeast at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ravenel and Delemar Crossroads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3274 8038 3279 8043 3281 8040 3284 8039
      3285 8040 3288 8040 3289 8039 3290 8039
      3299 8035 3285 8013
TIME...MOT...LOC 2155Z 228DEG 14KT 3284 8035 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
292 
WWUS52 KCHS 242204
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
604 PM EDT Mon Aug 24 2020

SCC019-035-242215-
/O.CON.KCHS.TO.W.0019.000000T0000Z-200824T2215Z/
Charleston SC-Dorchester SC-
604 PM EDT Mon Aug 24 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
CHARLESTON AND DORCHESTER COUNTIES...
    
At 604 PM EDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from Delemar Crossroads to 6
miles northwest of Ravenel, moving northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ravenel and Delemar Crossroads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3276 8033 3282 8037 3285 8038 3297 8032
      3285 8013
TIME...MOT...LOC 2204Z 234DEG 21KT 3287 8030 3281 8032 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
712 
WWUS52 KCHS 242210
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
610 PM EDT Mon Aug 24 2020

SCC019-035-242220-
/O.EXP.KCHS.TO.W.0019.000000T0000Z-200824T2215Z/
Charleston SC-Dorchester SC-
610 PM EDT Mon Aug 24 2020

...THE TORNADO WARNING FOR CHARLESTON AND DORCHESTER COUNTIES WILL
EXPIRE AT 615 PM EDT...
                
The storms which prompted the warning have weakened below severe
limits, and no longer appear capable of producing a tornado.
Therefore the warning will be allowed to expire.

LAT...LON 3276 8033 3282 8037 3285 8038 3297 8032
      3285 8013
TIME...MOT...LOC 2210Z 228DEG 14KT 3288 8028 3282 8030 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Aug 24, 3:59 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 24, 3:59 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
359 PM EDT Mon Aug 24 2020

.SYNOPSIS...
Atlantic high pressure will expand across the eastern United
States through the middle of the week, then shift east as a
cold front approaches next weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Rest of this afternoon: Latest radar shows most of the convection
has moved west of I-95. However, recent trends also showing
small showers redeveloping near the coast, especially around
Charleston county. Given presence of deep tropical moisture and
moderate instability, convection appears to want to form/reform
at almost any location. Left highest PoPs inland through the
early evening, but kept high end chance most other areas,
including coast. Chances for thunder remain low, and have left
only isolate or slight chance mention through the period.

WPC has targeted our inland regions for the highest chances for
flash flooding/heavy rainfall. However, the progressive nature
of the convection continues to keep the chance for
flooding/flash flooding relatively low. Will continue to monitor
radar trends through the evening for the potential for
additional locally heavy rainfall and the threat for minor
flooding.

Later tonight, all models show the Atlantic ridge building in
from the south and east. This helps to lower the deep layer
moisture, especially over the extreme southeast GA zones later
tonight. Have slowly reduced PoPs through the night from south
to north. However, given presence of deep moisture and
lingering low level boundaries, most areas will hang onto
chance PoPs all night. Patchy fog possible later tonight, but
confidence not high enough to add into forecast. Lows in the
lower to mid 70s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Tuesday: Mid-level and surface Atlantic high pressure will continue
to build into the area, and this should result in reduced coverage
of diurnal convection as compared with Monday. While there is still
a bit of uncertainty in model details, subsidence and somewhat drier
air should start to push into the area. Even with the drier air,
PWats are still forecast to be above 2 inches so we should still see
scattered diurnal showers/thunderstorms especially along the sea
breeze and any outflow boundaries that form. With surface based CAPE
values around 2000-3000 J/kg, any convection that forms during peak
heating could briefly become severe. High temperatures will range
from the mid to upper 80s except lower 90s in SE GA. Lows are
expected to be in the mid to upper 70s.

Wednesday and Thursday: Atlantic surface and mid-level high pressure
will prevail across the area. With the increase in dry air,
showers/thunderstorms will have a harder time of coming together
than in previous days. While PWats are still expected to be around 2
inches, any convection should mainly occur along the sea breeze or
any other outflow boundaries that form during peak daytime heating.
There will be sufficient instability of CAPE values around 1500-2000
J/kg and DCAPE around 1000 J/kg so a severe thunderstorm with
damaging winds cannot be completely ruled out. Temperatures will be
a bit higher both days, topping out around mid 90s. With dewpoints
in the mid to upper 70s both days, heat indices are forecast to be
around 102-106 degrees.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Mid-level high pressure Thursday night will transition to zonal flow
into the weekend. At the surface, Atlantic high pressure is expected
to prevail near the region, with a front approaching from the
northwest late Saturday. Showers/thunderstorms are expected each
afternoon/evening, followed by drier conditions each night.
Temperatures should be a few degrees above normal.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Rest of this afternoon: Have gone back to VFR to prevail both
sites, but kept VCSH for showers that are just inland of the
terminals. Models indicating that convection could come back
into KCHS later this afternoon, but confidence not high enough
to put into the TAF at this time.

Tonight: There could be scattered showers around, especially
KCHS, but again, confidence not high enough to put into TAF yet.
Guidance hinting at some lower CIGS and fog for KSAV later
tonight. Think cloud cover will be thicker over KCHS to lower
chances for later night fog.

Extended Aviation Outlook: Brief flight restrictions are
possible from showers/thunderstorms, mainly each afternoon and
evening.

&&

.MARINE...
Through Tonight: The Atlantic ridge will slowly build from the
south and east. In general, winds expected to be 15 kt or less
all waters. However, increasing swell of 5 to 7 feet continues
to build into offshore waters, especially AMZ374, where a Small
Craft Advisory remains in place for these swell. Scattered
showers and isolated thunderstorms are expected through tonight.

Tuesday through Saturday: As high pressure builds into the area,
south winds are generally expected to remain 10 to 15 kts. The long
period swell from Tropical Storm Laura will create elevated seas in
the outer Georgia waters. A Small Craft Advisory is in effect
through 16Z Tuesday for seas greater than 6 ft. As seas subside by
Tuesday afternoon, the waters will remain generally quiet other than
during possible convection, which could produce higher wind gusts.
Later in the week as the high pressure shifts east, the pressure
gradient will begin to tighten and winds will start to pick up
through the weekend.

Rip Currents:
A moderate risk of rip currents will remain in place through
Tuesday. The swell is generally around 3 ft around 12 seconds
along all the beaches. On Wednesday, the swell becomes around 2
ft every 8-10 seconds so a low risk of rip currents is currently
forecast.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until noon EDT Tuesday for AMZ374.

&&

NEAR TERM...RFM
SHORT TERM...
LONG TERM...
AVIATION...RFM
MARINE...
Hazardous weather outlook, Aug 24, 3:29 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
329 PM EDT Mon Aug 24 2020

GAZ117-119-139-141-SCZ048>051-251930-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
329 PM EDT Mon Aug 24 2020

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH TUESDAY
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-251930-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
329 PM EDT Mon Aug 24 2020

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Aug 24, 1:59 PM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Charleston SC
159 PM EDT Mon Aug 24 2020

SCZ040-241830-
Allendale-
159 PM EDT Mon Aug 24 2020

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY...

At 159 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Appleton, or near Allendale, moving north at
20 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Allendale, Fairfax, Sycamore, Ulmer, Seigling, Millett, Martin and
Barton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3311 8137 3311 8129 3312 8124 3312 8120
      3305 8113 3305 8110 3303 8108 3296 8121
      3294 8124 3292 8124 3285 8136 3312 8159
      3316 8153
TIME...MOT...LOC 1759Z 169DEG 17KT 3299 8138

SPR
Special weather statement, Aug 24, 4:32 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston SC
432 PM EDT Mon Aug 24 2020

SCZ043-049-242115-
Coastal Colleton-Inland Colleton-
432 PM EDT Mon Aug 24 2020

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY...

At 432 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Green Pond, or 13 miles east of Yemassee,
moving north at 10 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Hendersonville, Ashepoo, Green Pond, Ritter and White Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3265 8053 3264 8066 3265 8068 3266 8069
      3267 8067 3267 8069 3282 8083 3290 8050
TIME...MOT...LOC 2032Z 168DEG 8KT 3268 8062
Local storm report, Aug 24, 4:34 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT MON AUG 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     RIP CURRENTS     HILTON HEAD ISLAND      32.22N  80.75W
08/24/2020                   BEAUFORT           SC   LIFEGUARD

            4 TO 5 MODERATE STRENGTH RIP CURRENTS SPOTTED BETWEEN
            MARKERS 103 AND 111.

&&

EVENT NUMBER CHS2000679

RJB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 1:59 PM EDTSpecial Weather StatementCHSAllendale31 min
Aug 24, 4:32 PM EDTSpecial Weather StatementCHSColleton43 min
Aug 24, 5:03 PM EDTTornado WarningCHSColleton42 min
Aug 24, 5:28 PM EDTSpecial Weather StatementCHSBerkeley32 min
Aug 24, 6:07 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton83 min
Aug 24, 6:58 PM EDTAreal Flood AdvisoryCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester2 hr
Aug 24, 7:20 PM EDTSpecial Weather StatementCHSCharleston25 min
Aug 24, 7:37 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston113 min

Nearby

Tornado Warnings in South Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.